It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-09-2011, 06:07 AM   #1
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,671
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Dry eyes and blurred vision from medication?

Hi,

I have been having "severe" dey eyes and blurred vision for along time, I have been told that it's caused by my Cardiazem SR 180mg. Can this be it?
I'm thinking about switching to Zebeta 2.5mg, does anybody know if it will cause the same problem

 
Old 02-11-2011, 11:56 AM   #2
Member
(male)
 
Join Date: Dec 2008
Location: Florida
Posts: 72
Marc46 HB UserMarc46 HB User
Re: Dry eyes and blurred vision from medication?

I don't know about the drug you mention as I have never taken it, but I know Coreg can cause the dry eye thing.

I went off it and switched to Bystolic. The eyes are back to normal again.

Many BP meds can cause weird vision anomalies due to the 'light-headed' feelings they can create.

Just keep switching meds until you find one that bothers you the least. Bad part is even when you find one that works with few side effects, often you will build up a tolerance to that med over time and it won't do the job anymore.

Hypertension is a never ending issue with many of us it seems. Some folks are lucky and take the same med for life with no problems but they are the exception IMHO.

 
Sponsors Lightbulb
   
Old 02-11-2011, 12:21 PM   #3
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,671
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Dry eyes and blurred vision from medication?

Hi Marc,

Thanks for your post, I have been very depressed for a long time because of that dry eyes issue. It's keeping me from working
I'm going back to Zebeta, Bisoprolol, but this time I will take a baby dose and try to work on my diet. Only 2.5 mg!!
Mike

Last edited by cartner; 02-11-2011 at 12:31 PM.

 
Old 02-11-2011, 11:28 PM   #4
Inactive
(female)
 
Join Date: Aug 2008
Posts: 5,109
writeleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB Userwriteleft HB User
Re: Dry eyes and blurred vision from medication?

Cartner! I saw your name pop up and I have to say Hello. I have not seen you in quite some time, I hope things are better for you now.

I have also suffered with eye issues related to BP. In my case, I was just at my 3 month eye appointment, when my doctor mentioned a problem. It seems that there is a duct that secretes an oily film that mixes with the tears to keep the eyeball from drying out. In my case he said mine was in more of a butter form, than an oily one. It can be caused by the medication.

He gave me a routine of massaging my eyelids twice every day to get the fluid to liquefy, in addition to using tear drops in each eye throughout the day. I am scheduled to go back next week to see if my new regime works. Otherwise. further medication will be needed to avoid further damage to my eyes, up to blindness!

My severe blood pressure that led to 4 strokes had caused strokes on my retina, cotton wool spots and other related problems. Apparently this is another effect of the BP.l So it keeps on going!

I just got my new prescription bifocals the other day, and boy do I see things I had lost.

Great to see you Cartner! I hope this new regimen works out better for you

Janet

 
Old 02-12-2011, 01:30 AM   #5
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,671
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Dry eyes and blurred vision from medication?

Hi Janet,

I'm so sorry to hear about that, hope you will get better soon. I'm scared that my severe dry eyes could have caused damage, but last month my dr said that my eyes are fine. I will go see her again though, just to make sure everything is ok.

How high is your blood pressure? I'm weaning off Diliazem SR 90 twice daily, my bp is 144/97 this morning. I guess I need to do a major lifestyle modifications. I'm going to switch to Bisoprolol 2.5mg daily, starting from tomorrow!

I, too, use eye drops and gel at night but all this is useless so far .
Mike

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
High Blood Pressure - Dizziness & Spots In Eyes Emma881 High & Low Blood Pressure 19 12-06-2010 04:21 PM
Vision changes? everythingisinorder High & Low Blood Pressure 0 06-29-2008 08:45 AM
Vision Changes and BP Meds bethsheba High & Low Blood Pressure 10 02-05-2008 10:37 AM
Would changing to Enalapril make my eyes hurt? Shelby_36 High & Low Blood Pressure 4 02-04-2008 12:55 PM
Norvasc And Dry Eyes? Flutterby51 High & Low Blood Pressure 6 07-06-2007 06:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:55 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!